Skip to Main Content

Mathematics of Computation

Published by the American Mathematical Society, the Mathematics of Computation (MCOM) is devoted to research articles of the highest quality in all areas of pure and applied mathematics.

ISSN 1088-6842 (online) ISSN 0025-5718 (print)

The 2020 MCQ for Mathematics of Computation is 1.98.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


The problem of Sierpiński concerning $k\cdot 2^{n}+1$
HTML articles powered by AMS MathViewer

by Robert Baillie, G. Cormack and H. C. Williams PDF
Math. Comp. 37 (1981), 229-231 Request permission

Corrigendum: Math. Comp. 39 (1982), 308.
Corrigendum: Math. Comp. 39 (1982), 308.


Let ${k_0}$ be the least odd value of k such that $k \cdot {2^n} + 1$ is composite for all $n \geqslant 1$. In this note, we present the results of some extensive computations which restrict the value of ${k_0}$ to one of 119 numbers between 3061 and 78557 inclusive. Some new large primes are also given.
Similar Articles
  • Retrieve articles in Mathematics of Computation with MSC: 10A25
  • Retrieve articles in all journals with MSC: 10A25
Additional Information
  • © Copyright 1981 American Mathematical Society
  • Journal: Math. Comp. 37 (1981), 229-231
  • MSC: Primary 10A25
  • DOI:
  • MathSciNet review: 616376